Published online Jun 21, 2013. doi: 10.3748/wjg.v19.i23.3703
Revised: February 27, 2013
Accepted: April 3, 2013
Published online: June 21, 2013
Increased risk due to nonsteroidal anti-inflammatory drugs (NSAIDs) therapy has been observed in patients. Although diaphragm-like stricture in the small bowel and colon induced by NSAIDs therapy has been rarely reported, gastric body diaphragm-like stricture has not been reported. We describe the first case of gastric body diaphragm-like stricture due to NSAIDs in a 44-year-old male patient who was successfully treated by an endoscopic approach to avoid complicated surgery. This case highlights new insight into the disadvantages of NSAIDs and provides new data for future clinical studies.
Core tip: The major disadvantage of nonsteroidal anti-inflammatory drugs (NSAIDs) therapy is the potential to induce adverse gastrointestinal effects. However, diaphragm disease is a rare complication of long-term NSAIDs use. In this study, the first case of NSAIDs-induced diaphragm-like stricture in the gastric body is reported which was successfully treated by an endoscopic approach to avoid a complicated surgical intervention.